Tuesday, August 11, 2009

The Battlefield That is in Me

Remember the cortisone shot I got? It isn't playing well with my candida which it appears has gone on full-scale warfare against me. From the freefromcandida website:
Steroid treatments like cortisone, predisone, etc., will result in medical complications. Steroid-type drugs break down the effectiveness of the immune system which in turn reduces its ability to fight Candida overgrowth and also creates an environment conducive for many other medical complications to arise.

My fault. When I filled out the paperwork at the orthopedic dr, there wasn't anywhere to put any underlying medical conditions such as candida, and it didn't even occur to me to mention it. After all, I was just there for my elbow pain.

That doctor also gave me a prescription for Methylprednisolone, but this sentence in the information sheet kept me from taking it: "Do NOT use this medicine if: .... you have a systemic fungal infection." I called the doctor's office and that is when I told him I have candida, and he agreed I shouldn't take the methylprednisolone. He didn't mention that the shot could cause my candida to turn into a raging monster.

I've had extreme fatigue, blood clots in my arms and neck (those were scary), numbness, leg cramps, and an extended visit from Aunt Flo. Besides the orthopedic dr, who had never heard of candida, I've been to a family doctor and gynecologist, had blood tests, sonograms, and biopsy, and besides being on blood thinners for the duration of the cortisone, there is nothing else wrong. My gynecologist said "cortisone can do weird things to people." That's why he gets the big bucks.

Until next time, may you have blessings and vitality,
Marti

No comments: